MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN917533
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported " the perfusionist reported an iab rediguard which did not fully inflated the balloon and therefor gave alarms and no sufficient cardiac support.Cardiologist placed the iab and after they started the iabp the balloon did not function as mentioned.They removed this iab and placed a second rediguard, who functioned perfectly.No further harm was done to the patient".No patient injury or consequence reported.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).Returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number of the returned sample.The sample was re-turned in a cardboard box and was loosely packed within the original packaging carton.Returned with the sample was supplied data-scope inflation driveline tubing; no damage or abnormalities were noted to the returned inflation driveline tubing.Upon return, the one-way valve was tethered to the short driveline tubing.The iabc bladder was noted fully unwrapped.Furthermore, the iabc bladder was noted enlarged/stretched near the proximal end of the bladder.No blood was noted on the interi-or or the exterior surfaces of the returned sample.The sample was likely cleaned prior to the return.The bladder thickness was measured at six points, where the bladder was not enlarged/stretched, with measurements ranging from 0.0067in-0.0069in and was within specification of process docu-ment.The bladder thickness was measured at several points, where the bladder was noted enlarged/ stretched, with measurements ranging from 0.0039in-0.0050in and was not within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The iabc central lu-men was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was connected to an iabp with a lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 75mmhg backpressure was applied.The pumping was initiated.The iabc bladder showed incomplete inflation near its distal end, consistent with an enlarged/stretched bladder.This structural enlargement near the proximal end of the bladder impedes effective helium delivery to the distal section of the bladder, resulting in incomplete inflation.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.During the leak test, the proximal end of bladder was noted enlarged.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guide-wire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "iab rediguard which did not fully inflated the balloon" is confirmed.Upon return, the proximal end of the iab balloon was noted damaged and was consistent with being enlarged/ stretched.During the investigation, the distal section of the bladder did not fully inflate.The enlarged/ stretched bladder near the proximal end impedes effective helium delivery to the distal section of the bladder, resulting in incomplete inflation.The iabc bladder was fully intact, and no leaks were detected.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the enlarged bladder.The root cause of the complaint is undetermined.A non-conformance has been initiated to further investigate the issue.
 
Event or Problem Description

Brand Name
ARROW REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22700662
Report Number3010532612-2025-00716
Device Sequence Number15689524
Product Code DSP
UDI-Device Identifier00801902002686
UDI-Public(01)00801902002686(11)240124(17)251231(10)18F24A0026(21)
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberIPN917533
Device Catalogue NumberIAB-S730C
Device Lot Number18F24A0026
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale